Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Feb 14, 2003, 11:28 AM CST for McLennan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2003, 11:28 AM CST (17:28 UTC)
- Expired
- Feb 14, 2003, 2:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County McLennan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 852 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 141734 CCA FFWFTW TXC309-142030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1128 AM CST FRI FEB 14 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 230 PM CST * OTHER LOCATIONS IN THE WARNING INCLUDE BEVERLY HILLS...HEWITT... LORENA AND WOODWAY. DURING THE PAST SEVERAL HOURS...VERY HEAVY RAIN HAS FALLEN FROM MOODY TO JUST SOUTH OF WACO. RADAR ESTIMATES OF NEARLY 4 INCHES DURING THE PAST HOUR HAVE BEEN MADE NEAR LORENA AND ROBINSON. ADDITIONAL THUNDERSTORMS CONTAINING HEAVY RAINFALL ARE FORMING TO THE SOUTHWEST AND MAY MOVE OVER THE SAME AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL. EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 3141 9740 3131 9731 3152 9686 3166 9702 $$ ROBBINS
1 follow-up statement
000 WGUS74 KFWD 141857 FFSFTW TXC309-141900- FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1255 PM CST FRI FEB 14 2003 ...FLASH FLOOD WARNING FOR EASTERN MCLENNAN COUNTY IS CANCELED... THE HEAVY RAINFALL THAT AFFECTED EASTERN MCLENNAN COUNTY EARLIER HAS MOVED OUT OF THE AREA AND THERE HAVE BEEN NO REPORTS OF FLASH FLOODING. $$ ROBBINS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 14, 11:15 AM CST, 13 minutes earlier.
Area forecast discussion, Feb 14, 11:15 AM CST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR PUBLIC NATIONAL WEATHER SERVICE FORT WORTH TX 1115 AM CST FRI FEB 14 2003 WILL UPDATE THE FORECAST AND LOWER AFTERNOON POPS IN THE NORTHWEST ...WEST...AND CENTRAL ZONES. WILL KEEP POPS HIGH IN THE SOUTH... SOUTHEAST...AND EAST FOR ONGOING CONVECTIVE BAND. THE LATE AFTERNOON AND NIGHTTIME FORECAST IS QUITE COMPLEX. DEEP MOISTURE SHOULD MOVE INTO THE EASTERN ZONES AND REMAIN IN SOUTH TEXAS...GENERALLY NEAR AND EAST OF I-35. THE GREATEST THREAT FOR ADDITIONAL THUNDERSTORMS SHOULD BE IN THESE AREAS. NEVERTHELESS ...THE ETA/MESOETA FORECAST SIGNIFICANT SURFACE MOISTURE CONVERGENCE AND INSTABILITY...INCREASING WITH TIME...FROM 00Z TO 06Z ACROSS CENTRAL SECTIONS OF NORTH TEXAS. IT IS UNLIKELY THAT THIS MOISTURE CONVERGENCE IS VERY DEEP (DUE TO SOUTHWEST 850 MB WINDS)...BUT IT MAY BE SUFFICIENT TO GET A FEW STORMS GOING ALONG THE COLD FRONT TONIGHT. IN THE INTERIM...WE WILL TRIM 1ST PERIODS POPS IN THE WEST AND NORTHWEST...AS MENTIONED...AND ADJUST TEMPERATURES FOR CLOUDS AND SUN...MAINLY IN THE SAME AREAS. WILL ALSO TRIM POPS A BIT IN THE DFW AREA. .FWD...WIND CAUTIONS TODAY .EARLY MORNING PUBLIC DISCUSSION 410 AM CST... LARGE UPPER LOW CURRENTLY MOVING ACROSS NORTHERN BAJA WILL HAVE DOMINATING INFLUENCE ON WEATHER ACROSS NORTH TEXAS OVER THE NEXT 24 HOURS. FIRST ROUND OF RAIN AND THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST...AND SHOULD BE THROUGH DFW METRO AREA BY MID MORNING. ADDITIONAL THUNDERSTORMS WILL LIKELY BEGIN DEVELOPING LATER THIS MORNING...AS LARGE SCALE LIFT PROVIDED BY DIFFERENTIAL PVA AND WARM ADVECTION WORK IN CONJUNCTION WITH LIFT ALONG MESOSCALE THERMAL BOUNDARIES...AND ALONG DRYLINE LOCATED IN CENTRAL TEXAS. THE GREATEST THREAT OF SEVERE WEATHER WILL LIKELY COME WITH THE STORMS DEVELOPING LATE THIS MORNING...INITIALLY IN WESTERN SECTIONS OF THE CWA...AND MOVING EAST THROUGHOUT THE DAY. MODEL GUIDANCE IS SLIGHTLY LESS AGGRESSIVE WITH AMOUNT OF INSTABILITY ACROSS NORTH TEXAS TODAY ...LIKELY AS A RESULT OF THICKER CLOUD COVER AND A MOIST ADIABATIC SOUNDING. STEEPER MID-LEVEL LAPSE RATES SHOULD MOVE ACROSS AREA LATER TODAY...BUT LACK OF INSOLATION WILL INHIBIT SIGNIFICANT SEVERE THREAT. STRENGTH OF SHEAR WILL BE MORE THAN ADEQUATE FOR SEVERE STORMS AND SUPERCELLS...ESPECIALLY IN SOUTHEAST CORNER OF THE CWA... WHERE LOW-LEVEL FLOW MAY REMAIN SLIGHTLY MORE BACKED. THEREFORE... WILL MAINTAIN SEVERE WORDING IN THE ZONE FORECAST...ALTHOUGH THERE ARE STILL SEVERAL UNCERTAINTIES REGARDING LOW LEVEL CONVERGENCE ...SHEAR AND INSTABILITY. SOME LINGERING LIGHT RAIN IS POSSIBLE THROUGH SATURDAY MORNING... WHEN STRONG COLD FRONT WILL BEGIN MOVING ACROSS THE AREA. WILL GO WITH COOLER GUIDANCE NUMBERS FOR SATURDAY AND SUNDAY...WITH COLD ADVECTION AND CLOUD COVER EXPECTED TO KEEP TEMPS DOWN. RETURN FLOW WILL BEGIN BY MONDAY...AS MID/UPPER FLOW DE-AMPLIFIES ACROSS THE SOUTHERN U.S. ANOTHER SOUTHERN STREAM UPPER LOW IS PROGGED TO MOVE ACROSS THE PLAINS BY LATE IN THE WEEK...AND HAVE ADDED SLIGHT POPS TO THE FORECAST FOR THURSDAY TO REFLECT THIS. DFW 73 54 57 34 / 60 20 0 0 ACT 72 56 60 36 / 60 20 0 0 PRX 71 53 55 32 / 80 30 0 0 DTO 73 54 56 33 / 60 20 0 0 TKI 73 54 56 33 / 60 20 0 0 DAL 73 54 57 34 / 60 20 0 0 TRL 72 55 57 34 / 80 30 0 0 CRS 71 56 59 35 / 80 30 0 0 TPL 72 56 61 37 / 60 20 0 0 .FWD...NONE. 65/DD
Hazardous weather outlook, Feb 14, 3:30 AM CST, 7 hours 58 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 330 AM CST FRI FEB 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL...FOR ALL OF NORTH TEXAS TODAY. THIS RISK AREA WILL EXTEND INTO THE EVENING HOURS ALONG AND EAST OF INTERSTATE 35...WHERE LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. WIND SHEAR WILL BE SUFFICIENT ENOUGH TO SUPPORT A TORNADO OR TWO ACROSS THIS REGION AS WELL...ESPECIALLY WITH ANY ISOLATED...SEVERE THUNDERSTORMS THAT OCCUR AHEAD OF A SQUALL LINE EXPECTED ACROSS THE THE REGION LATER TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS ALONG AND SOUTHEAST OF A LAMPASAS...TO WEATHERFORD AND GAINESVILLE LINE. 05/
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.